Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Recurring UTI. On cefalexin medication, no relief. Hysterectomy, catherization done. Can I take nitrofurantoin?

Hi I have a reoccurring UTI , apparently the same bacteria as I have had 3 times previously this year! Didn t help I had a hysterectomy 4 weeks ago and being catheterised didn t help. Anyway I was originally put on cefalexin for close to two weeks, but still I ended up at A&E in agony they prescribed ciprofloaxin that I took for ten days and still no joy. After a culture test it turns out bacteria was resistant to the cafelexin ( so took it for no reason) now prescribed nitrofurantoin which makes me terribly breathless, I m at my wits end.should I stop taking it? The doc is away its Saturday. Just can not cope with being so breathless. Also I m allergic to penicillin and NSAIDs what other meds could I take?? Please help
Asked On : Wed, 25 Jul 2012
Answers:  1 Views:  55
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Urologist 's  Response
if no allergy, then yes take a low dose daily to prevent UTI

Please rate 5 stars. I strive to provide you with the best answer possible to your question!
Answered: Sat, 24 May 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor